Alert archive / Texas / Freeze Warnings in 2017
Freeze Warning 3, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this freeze warning at Nov 9, 2017, 3:32 AM CST for 5 counties in Texas. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 9, 2017, 3:32 AM CST (09:32 UTC)
- Expired
- Nov 9, 2017, 8:00 AM CST
- In force
- 4 hr
- Issued by
- NWS Midland/Odessa, TX
Counties Andrews County, TX, Glasscock County, TX, Howard County, TX, Martin County, TX, Midland County, TX
The radar
The Midland/Odessa radar (KMAF), 33 km from the middle of the area, began a volume at 09:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 9.5 hours before the alert went out and 34 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1068 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 2 m²/s²
- 0-3 km storm-relative helicity
- 12 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
018 WWUS74 KMAF 090932 NPWMAF URGENT - WEATHER MESSAGE National Weather Service Midland/Odessa TX 332 AM CST Thu Nov 9 2017 ...A Freeze Warning is in effect for portions of the central Permian Basin until 800 am CST this morning... .Light wind and a clear sky will aid evaporational cooling of surface moisture from the rainfall yesterday and promote temperatures dropping to 32 degrees, or slightly lower, across portions of the central Permian Basin. The coolest temperatures will occur outside urban areas, but frost may be readily noticeable in any of these areas. TXZ050>052-062-063-091400- /O.NEW.KMAF.FZ.W.0003.171109T0932Z-171109T1400Z/ Andrews-Martin-Howard-Midland-Glasscock- Including the cities of Andrews, Stanton, Big Spring, Midland, and Garden City 332 AM CST Thu Nov 9 2017 ...FREEZE WARNING IN EFFECT UNTIL 8 AM CST THIS MORNING... * TEMPERATURE...30 to 32 degrees. * IMPACTS...Tender vegetation will be killed by subfreezing temperatures. Exposed pipes may freeze. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are imminent or highly likely. These conditions will kill crops and other sensitive vegetation. && $$
1 follow-up statement
280 WWUS74 KMAF 091418 NPWMAF URGENT - WEATHER MESSAGE National Weather Service Midland/Odessa TX 818 AM CST Thu Nov 9 2017 ...FREEZE WARNING HAS EXPIRED... .Temperatures have warmed this morning therefore the Freeze Warning has been allowed to expire. TXZ050>052-062-063-091530- /O.EXP.KMAF.FZ.W.0003.000000T0000Z-171109T1400Z/ Andrews-Martin-Howard-Midland-Glasscock- Including the cities of Andrews, Stanton, Big Spring, Midland, and Garden City 818 AM CST Thu Nov 9 2017 ...FREEZE WARNING HAS EXPIRED... $$
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this freeze warning went out at Nov 9, 3:31 AM CST, 1 minute earlier.
Area forecast discussion, Nov 9, 3:31 AM CST, 1 minute before
Area Forecast Discussion
National Weather Service Midland/Odessa TX
331 AM CST Thu Nov 9 2017
.DISCUSSION...
Patchy fog is developing under a clear sky and light wind regime,
but has not thickened up appreciably, especially along and adjacent
to the higher terrain where low clouds have lingered/expanded
overnight. We could still see a few locations drop to around
freezing this morning, but mainly east of an Andrews to Greenwood to
St Lawrence line. Will issue a Freeze Warning for Andrews, Martin,
Howard, Midland and Glasscock counties for a light freeze from 4 am
to 8 am CST. The colder temps will be spotty, and occur outside
urban areas, although some frost could be seen even in and around
Midland and Odessa.
An upper ridge over the region will flatten by Friday, with nearly
zonal flow aloft prevailing into next week. This portends a mainly
dry forecast and fairly small fluctuations in temperatures today and
Friday, but warmer readings thereafter. From Saturday through next
Tuesday, rain chances will be little to non existent. High
temperatures will mainly be above normal, with the warmest being
next Tuesday around 10 degrees above. Lows during these days will
be 5-10 degrees above normal, for the most part.
&&
.PRELIMINARY POINT TEMPS/POPS...
Big Spring 59 41 63 53 / 0 0 0 0
Carlsbad 61 41 66 47 / 0 0 0 0
Dryden 62 46 65 51 / 0 0 0 0
Fort Stockton 62 45 69 52 / 0 0 0 0
Guadalupe Pass 62 45 70 53 / 0 0 0 0
Hobbs 61 38 63 46 / 0 0 0 0
Marfa 68 36 72 40 / 0 0 0 0
Midland Intl Airport 61 42 63 51 / 0 0 0 0
Odessa 61 42 64 50 / 0 0 0 0
Wink 62 42 67 49 / 0 0 0 0
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...None.
TX...Freeze Warning until 8 AM CST this morning for Andrews-Glasscock-
Howard-Martin-Midland.
&&
84/67Hazardous weather outlook, Nov 9, 3:26 AM CST, 6 minutes before
Hazardous Weather Outlook National Weather Service Midland/Odessa TX 326 AM CST Thu Nov 9 2017 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-100930- Guadalupe Mountains of Eddy County-Eddy County Plains- Northern Lea County-Central Lea County-Southern Lea County-Gaines- Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell- Van Horn and Highway 54 Corridor-Reeves County and Upper Trans Pecos- Loving-Winkler-Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan- Davis/Apache Mountains Area-Pecos-Presidio Valley-Marfa Plateau- Big Bend Area-Terrell-Guadalupe Mountains- 326 AM CST Thu Nov 9 2017 /226 AM MST Thu Nov 9 2017/ This hazardous weather outlook is for portions of southeast New Mexico, southwest Texas and western Texas. .DAY ONE...TODAY AND TONIGHT A light freeze is expected this morning across central portions of the Permian Basin. A Freeze Warning is in effect for this area. Patchy fog, which may become locally dense, is expected through mid morning across all but far southern portions of the area. Subfreezing temperatures across the northern Permian Basin and portions of northern and central Lea county could result in freezing fog and some slick spots on elevated surfaces and secondary roads. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service Office in Midland, can be found on the internet at... http://weather.gov/midland
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.